MAUDE Adverse Event Report: WILLIAM COOK EUROPE GUNTHER TULIP FEMORAL VENA CAVA FILTER SET; DTK FILTER, INTRAVASCULAR, CARDIOVASCULAR

WILLIAM COOK EUROPE GUNTHER TULIP FEMORAL VENA CAVA FILTER SET; DTK FILTER, INTRAVASCULAR, CARDIOVASCULAR
Model Number G33016
Medical Device Problem Codes Obstruction of Flow (2423); Structural Problem (2506); Device Tipped Over (2589)
Health Effect - Clinical Codes Pain (1994); Perforation of Vessels (2135); Discomfort (2330); Depression (2361); Thrombosis/Thrombus (4440)
Type of Reportable Event Serious Injury
Event or Problem Description
Patient allegedly received a gunther tulip inferior vena cava (ivc) filter on (b)(6) 2013 via the right common femoral vein prior to pre-bariatric surgery.Patient's representative is alleging vena cava perforation and tilt.Patient representative additionally alleges "abdominal tenderness and discomfort/ pain." depression and blood clots post filter placement.The patient reportedly expired (b)(6) 2021; however, it has not been indicated the device was a contributing factor.Per computed tomography report, "infrarenal ivc filter is in place with filter tip 2.6 cm below the renal veins.There is lateral tilt of 16 degrees and no significant anterior or posterior tilt.The filter tip abuts the posterior wall of the ivc.No stenosis.Right and left lateral and posterior struts are located immediately external to the ivc wall.Anterior strut extends 6 mm into the adjacent retroperitoneal fat." per certificate of death, dated (b)(6) 2021: "immediate cause of death: covid 19 infection and atypical pneumonia, congestive heart failure".
 
Additional Manufacturer Narrative
The previous medwatch report was submitted by william cook europe under manufacturer report reference# 3002808486-2022-01052.Additional information provided determined that this device was manufactured by cook inc.With the submission of this initial medwatch report, cook inc.Informs that all future submissions regarding this complaint will be handled under the manufacturer report reference # referenced in this initial medwatch report.Occupation: non-healthcare professional.Investigation is reopened due to additional information provided.The following allegations have been investigated: vena cava perforation, blood clots, tilt, abdominal tenderness, discomfort, pain, depression.The reported allegations have been further investigated based on the information provided to date.Filter interacts with ivc wall, e.G.Penetration/perforation/embedment.This may be either symptomatic or asymptomatic.Potential causes may include improper deployment; and (or) excessive force or manipulations near an in-situ filter (e.G., a surgical or endovascular procedure in the vicinity of a filter).Potential adverse events that may occur include, but are not limited to, the following: vascular trauma, vena cava perforation, vena cava penetration.Ivc occlusion/ thrombosis, new dvt, ivc stenosis as a reported complication, is a known risk in relation to filter implant and is well documented in the clinical literature and in clinical practice guidelines.This is supported by the clinical evidence report established to assess available clinical data to identify and evaluate the clinical safety and performance of the cook vena cava filters.Potential adverse events that may occur include, but are not limited to, the following: vena cava occlusion or thrombosis, vena cava stenosis, deep vein thrombosis.Filter tilt has been reported.Potential causes may include filter placement in ivcs with diameters larger than those specified in these instructions for use; improper deployment; manipulations near an implanted filter (e.G., a surgical or endovascular procedure in the vicinity of a filter); and (or) a failed retrieval attempt.Excessive filter tilt may contribute to difficult or failed retrieval; vena cava wall penetration/perforation; and (or) result in loss of filter efficiency.Potential adverse events that may occur include, but are not limited to, the following: unacceptable filter tilt.Unknown if the reported abdominal tenderness, discomfort, pain, depression is directly related to the filter and unable to identify a corresponding failure mode at this point in time.A total of 20 devices were manufactured in the reported lot.To date, no other complaints have been reported against the lot.The associated work order was reviewed.No related/relevant notes were documented.The device is manufactured and inspected according to specifications.No evidence to suggest that this device was not manufactured according to specifications, and nothing indicates that the filter did not perform as intended, e.G.Intended for the prevention of recurrent pulmonary embolism (pe) via placement in the vena cava.Cook will reopen its investigation if further information is received warranting supplementation in accordance with 21 c.F.R.803.56.This report includes information known at this time.A follow-up medwatch report will be submitted if additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, or that any cook device caused or contributed to or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
GUNTHER TULIP FEMORAL VENA CAVA FILTER SET
Common Device Name
DTK FILTER, INTRAVASCULAR, CARDIOVASCULAR
Manufacturer (Section D)
WILLIAM COOK EUROPE
sandet 6
bjaeverskov 4632
DA  4632
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
larry pool
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key16276993
Report Number1820334-2023-00082
Device Sequence Number17772696
Product Code DTK
UDI-Device Identifier10827002330167
UDI-Public(01)10827002330167(17)151201(10)3988581
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K043509
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/01/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/01/2015
Device Model NumberG33016
Device Catalogue NumberIGTCFS-65-FEM
Device Lot Number3988581
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/06/2023
Initial Report FDA Received Date02/01/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/01/2013
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening;
Patient SexFemale
Patient Weight163 KG